MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G28322
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: medico's hirata 5fr angiographic catheter, endurant / medtronic stent.(b)(6).Pma/510(k) number: pre-amendment.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure to place a stent graft in a patient with an abdominal aortic aneurysm rupture, a performer introducer leaked at the hemostatic valve.Access was obtained from the left superficial femoral artery for a retrograde approach.Another manufacturer's 5 french angiographic catheter was inserted into the complaint device and blood reportedly "spouted" from the hemostatic valve.The physician pressed the valves with his finger and inserted another manufacturer's stent graft into the sheath, at which point the leak stopped.The physician continued the procedure with the complaint device, placing the stent graft and completing the procedure.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, specifications, and a visual inspection as well as a functional test of the returned device were conducted during the investigation.The visual inspection of the device confirmed that one prior to use rcf 16.0fr was returned for investigation.A small amount of bio matter was located on the check flo cap/hub.No visible damage was noted.The check flo was slightly skewed on the sheath tubing.A leak tested was performed using water, and no leaks were detected.Additionally, a document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record showed one nonconformance which could potentially contribute to this failure mode.This nonconformance was for a leakage; however ,all affected units were scrapped and replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, specifications, drawing, and quality control procedures were conducted, and no gaps were discovered.An ifu is provided with this device, which notes the introducers are for introduction of balloons, closed and non-tapered end catheters or other diagnostic and interventional devices.The ifu goes on to provide the following precautions ¿this product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for placement of vascular access sheaths should be employed¿the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight." based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be determined.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9191451
Report Number1820334-2019-02592
Device Sequence Number11384307
Product Code DYB
UDI-Device Identifier00827002283220
UDI-Public(01)00827002283220(17)220619(10)9771185
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2022
Device Model NumberG28322
Device Catalogue NumberRCF-16.0-38-J
Device Lot Number9771185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1